A combination theorem for Veech subgroups of the mapping class group

C. J. Leininger, A. W. Reid

Research output: Contribution to journalArticle

Abstract

In this paper we prove a combination theorem for Veech subgroups of the mapping class group analogous to the first Klein-Maskit combination theorem for Kleinian groups in which two Fuchsian subgroups are amalgamated along a parabolic subgroup. As a corollary, we construct subgroups of the mapping class group (for all genera at least 2), which are isomorphic to non-abelian closed surface groups in which all but one conjugacy class (up to powers) is pseudo-Anosov.

Original languageEnglish (US)
Pages (from-to)403-436
Number of pages34
JournalGeometric and Functional Analysis
Volume16
Issue number2
DOIs
StatePublished - Apr 1 2006

Keywords

  • Kleinian
  • Mapping class group
  • Surface
  • Veech

ASJC Scopus subject areas

  • Analysis
  • Geometry and Topology

Fingerprint Dive into the research topics of 'A combination theorem for Veech subgroups of the mapping class group'. Together they form a unique fingerprint.

  • Cite this